Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 16, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 8, 2022, 5:52 PM PDT for San Diego County, California. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2022, 5:52 PM PDT (00:52 UTC)
- Expired
- Aug 8, 2022, 7:15 PM PDT
- In force
- 83 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Diego County, CA
The radar
The San Diego radar (KNKX), 83 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3373 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675
WGUS56 KSGX 090052
FFWSGX
CAC073-090145-
/O.NEW.KSGX.FF.W.0016.220809T0052Z-220809T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
552 PM PDT Mon Aug 8 2022
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
East Central San Diego County in southwestern California...
* Until 645 PM PDT.
* At 552 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
I-8 Between Boulevard And Imperial County Line, Hwy S2 Between
Canebrake And Imperial County Line, Hwy S2 Vallecito Creek Rd, Hwy
S2 Between Agua Caliente And Canebrake, Fish Creek Wash, Hwy S2
Between Shelter Valley And Agua Caliente, Canebrake, Agua Caliente
and Jacumba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3261 11615 3299 11635 3300 11610 3262 11611
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SS2 follow-up statements
541
WGUS56 KSGX 090139
FFWSGX
CAC073-090215-
/O.EXT.KSGX.FF.W.0016.000000T0000Z-220809T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
639 PM PDT Mon Aug 8 2022
The National Weather Service in San Diego has extended the
* Flash Flood Warning for...
East Central San Diego County in southwestern California...
* Until 715 PM PDT.
* At 639 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
I-8 Between Boulevard And Imperial County Line, Hwy S2 Between
Canebrake And Imperial County Line, Hwy S2 Vallecito Creek Rd, Hwy
S2 Between Agua Caliente And Canebrake, Fish Creek Wash, Hwy S2
Between Shelter Valley And Agua Caliente, Canebrake, Agua Caliente
and Jacumba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3261 11615 3299 11635 3300 11610 3262 11611
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
SS785 WGUS76 KSGX 090210 FFSSGX Flash Flood Statement National Weather Service San Diego CA 710 PM PDT Mon Aug 8 2022 CAC073-090220- /O.EXP.KSGX.FF.W.0016.000000T0000Z-220809T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ San Diego CA- 710 PM PDT Mon Aug 8 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM PDT THIS EVENING FOR EAST CENTRAL SAN DIEGO COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3261 11615 3299 11635 3300 11610 3262 11611 $$ SS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:44 PM PDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 8, 1:44 PM PDT, 4 hours 8 minutes before
Area Forecast Discussion National Weather Service San Diego CA 144 PM PDT Mon Aug 8 2022 .SYNOPSIS... Chance of thunderstorms each afternoon and early evening this week. Highest chances will be in the mountains, deserts, and portions of the inland valleys. Mountain locations will have the highest chance of heavy rainfall potentially leading to flash flooding. Otherwise, temperatures will be near to slightly above average with periods of night and morning low clouds at the coast and periods of high clouds. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Forecast Highlights: *Chance of showers and thunderstorms each afternoon and early evening this week in mountains, deserts, and locally in inland valleys. *Mountains will have the best chance of heavy rain leading to localized flash flooding. A few thunderstorms have developed near the desert slopes of the San Bernardino mountains and there is a line of thunderstorms approaching the low deserts from the east as of 130 PM. Showers and thunderstorms are expected to continue to develop through the afternoon, mainly in the mountains and deserts. Main impacts with these storms are localized flash flooding, gusty winds, lightning, and blowing dust in the deserts. Southeast to easterly mid- level flow will continue to bring monsoonal moisture into Southern California through much of the forecast period. This will allow for thunderstorm development each afternoon and early evening for the rest of the week. Global ensembles are continuing to show precipitable water remaining elevated into Tuesday. Thunderstorm coverage is expected to be a little greater on Tuesday compared to today. Highest chances are in the mountains and deserts. Thunderstorm chances decrease into Wednesday, before increasing again Thursday and Friday. ECMWF ensemble is showing another precipitable water peak on Friday, with roughly a quarter of the members for Thermal showing values of 2 inches. Global models are also showing a more easterly flow in the mid-level winds. This increases the chance of thunderstorms west of the mountains and increases the risk for flash flooding in the mountains. Shower and thunderstorm chances decrease Saturday into early next week, with highest chances remaining confined to the mountains. Otherwise, high temperatures this week will have minor day to day fluctuations. Periods of patchy low clouds will develop along the coast each night and morning. Periods of high clouds expected each day. && .AVIATION... 082030Z...Coast...SCT-BKN clouds AOA 15000 feet MSL through Tuesday. After 06Z tonight...patchy and intermittent cigs 500-800 feet MSL and local vis 2-5SM through 15Z Tuesday. Elsewhere...SCT-BKN clouds AOA 15000 feet MSL through Tuesday. Through 02Z this evening...SCT TSRA with CB bases 8000-10000 feet and tops to 35000 feet, mainly over mountains and high desert, with less chance over lower deserts and near zero chance in valleys. Around any TSRA, expect gusty and erratic winds with strong up/downdrafts, frequent lightning and heavy downpours. Similar TSRA conditions after 18Z Tuesday. && .MARINE... No hazardous marine conditions are expected through Saturday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...CO AVIATION/MARINE...MM
In the hours before
Local storm report, Aug 8, 2:55 PM PDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
255 PM PDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM DEBRIS FLOW 6 N BIG BEAR CITY 34.35N 116.85W
08/08/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORT OF MUD AND WATER ACROSS BOTH
LANES OF HIGHWAY 18. RADAR ESTIMATES OF ONE
HOUR RAINFALL BETWEEN ONE-QUARTER TO
ONE-HALF INCH IN THIS AREA.
&&
SSLocal storm report, Aug 8, 3:21 PM PDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
321 PM PDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLOOD 1 NW LUCERNE VALLEY 34.46N 116.96W
08/08/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CHP REPORT OF VAN STUCK IN FLOOD WATER ON
RABBIT SPRINGS RD IN LUCERNE VALLEY. RADAR
ESTIMATES AROUND 1 INCH OF RAIN WITH THE
STORM IN THIS AREA.
&&
SSLocal storm report, Aug 8, 4:57 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
457 PM PDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM DEBRIS FLOW 7 ESE MT SAN JACINTO 33.84N 116.61W
08/08/2022 RIVERSIDE CA PUBLIC
BROADCAST MEDIA REPORTS FLASH FLOODING AND A
MUD FLOW AT LONG VALLEY STATION OF THE PALM
SPRINGS TRAM. WATER FLOWING OVER ROAD WITH
ROCK AND DEBRIS.
&&
ESLocal storm report, Aug 8, 5:13 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
513 PM PDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN 2 WSW FOREST FALLS 34.07N 116.95W
08/08/2022 M1.50 INCH SAN BERNARDINO CA MESONET
YUCAIPA RIDGE NEAR WILSHIRE PEAK AT 9000
FEET REPORTED 0.79 INCHES RAINFALL IN 15
MINUTES AND 1.50 INCHES IN 1 HOUR. THIS CAN
DRAIN INTO FOREST FALLS AND OAK GLEN.
&&
AOTLocal storm report, Aug 8, 5:20 PM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
520 PM PDT MON AUG 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HEAVY RAIN 2 SSE FOREST FALLS 34.06N 116.90W
08/08/2022 M1.50 INCH SAN BERNARDINO CA MESONET
CORRECTS LOCATION PREVIOUS HEAVY RAIN REPORT
FROM 2 WSW FOREST FALLS. YUCAIPA RIDGE NEAR
WILSHIRE PEAK AT 9000 FEET REPORTED 0.79
INCHES RAINFALL IN 15 MINUTES AND 1.50
INCHES IN 1 HOUR. THIS CAN DRAIN INTO FOREST
FALLS AND OAK GLEN.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:10 PM PDT | Flash Flood Warning | SGX | San Diego | 119 min |
| Aug 9, 1:56 AM PDT | Flood Watch | SGX | Riverside, San Bernardino, San Diego | 19 hr |
| Aug 9, 1:22 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Aug 9, 1:32 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Aug 9, 1:39 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 9, 2:12 PM PDT | Areal Flood Advisory | SGX | Riverside | 3 hr |
| Aug 9, 3:03 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Aug 9, 3:17 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Aug 9, 4:12 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.